Alert archive / Tennessee / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 98, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Apr 5, 2017, 4:29 PM CDT for Coffee County, Warren County, Tennessee. It was in force for 46 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 5, 2017, 4:29 PM CDT (21:29 UTC)
- Expired
- Apr 5, 2017, 5:15 PM CDT
- In force
- 46 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Coffee County, TN, Warren County, TN
The radar
The Northeast Alabama radar (KHTX), 74 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 5, 4:34 PM CDT | HAIL 1 | 4 Ene Manchester, TN | PICTURE OF VARIOUS HAIL SIZES RANGING FROM PENNY TO QUARTER SIZE |
| Apr 5, 4:45 PM CDT | HAIL 1 | Morrison, TN | NICKEL AND QUARTER SIZE HAIL BETWEEN 445 PM AND 450 PM |
| Apr 5, 4:59 PM CDT | TORNADO | 7 Ene Viola, TN | *** 1 INJ *** MOBILE HOME DESTROYED WITH ONE INJURY... TREES UPROOTED/SNAPPED... BARNS AND OUTBUILDINGS DAMAGED... AND SEVERAL HEADSTONES OVERTURNED AT CEMETARY IN THE IRVING COLLEGE AREA. TORNADO RATED EF-1 WITH 90-95 MPH WINDS. |
| Apr 5, 5:01 PM CDT | FUNNEL CLOUD | 7 Se Mcminnville, TN | IMAGE OF A FUNNEL CLOUD AND POSSIBLE TORNADO NEAR IRVING COLLEGE |
| Apr 5, 5:03 PM CDT | FUNNEL CLOUD | 10 Se Mcminnville, TN | MULTIPLE PUBLIC REPORTS OF A FUNNEL CLOUD |
| Apr 5, 5:03 PM CDT | TSTM WND DMG | 7 Se Mcminnville, TN | *** 1 INJ *** LAW ENFORCEMENT REPORTS A MOBILE HOME WAS DESTROYED. ONE MINOR INJURY. POSSIBLE TORNADO. TIME ESTIMATED BASED ON RADAR. |
| Apr 5, 5:03 PM CDT | TSTM WND DMG | Mcminnville, TN | *** 1 INJ *** LAW ENFORCEMENT REPORTS A MOBILE HOME WAS DESTROYED. ONE MINOR INJURY. POSSIBLE TORNADO. TIME ESTIMATED BASED ON RADAR. |
| Apr 5, 5:07 PM CDT | HAIL 1 | Manchester, TN | NICKEL TO QUARTER SIZE HAIL ONGOING |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 5, 1:50 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.5 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1902 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 161 m²/s²
- 0-3 km storm-relative helicity
- 208 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
680
WUUS54 KOHX 052129
SVROHX
TNC031-177-052215-
/O.NEW.KOHX.SV.W.0098.170405T2129Z-170405T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
429 PM CDT WED APR 5 2017
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Central Coffee County in Middle Tennessee...
Warren County in Middle Tennessee...
* Until 515 PM CDT
* At 429 PM CDT, a severe thunderstorm was located near Manchester,
moving northeast at 40 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
McMinnville, Manchester, Morrison, Centertown, Viola and
Summitville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 900 PM CDT for Middle
Tennessee.
LAT...LON 3542 8613 3556 8621 3565 8604 3566 8601
3565 8600 3566 8598 3568 8599 3582 8572
3563 8559 3558 8557 3551 8582 3552 8583
3553 8587 3549 8589
TIME...MOT...LOC 2129Z 241DEG 36KT 3552 8606
HAIL...1.75IN
WIND...60MPH
$$
101 follow-up statement
629
WWUS54 KOHX 052150
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
450 PM CDT WED APR 5 2017
TNC031-052159-
/O.CAN.KOHX.SV.W.0098.000000T0000Z-170405T2215Z/
Coffee TN-
450 PM CDT WED APR 5 2017
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL COFFEE COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area therefore the warning has been cancelled.
A tornado watch remains in effect until 900 PM CDT for Middle
Tennessee.
LAT...LON 3551 8582 3552 8583 3553 8587 3552 8588
3554 8588 3554 8590 3555 8591 3557 8595
3561 8595 3565 8598 3565 8599 3566 8598
3568 8599 3582 8572 3564 8559 3558 8558
TIME...MOT...LOC 2149Z 241DEG 36KT 3562 8584
$$
TNC177-052215-
/O.CON.KOHX.SV.W.0098.000000T0000Z-170405T2215Z/
Warren TN-
450 PM CDT WED APR 5 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR WARREN COUNTY...
At 449 PM CDT, a severe thunderstorm was located near McMinnville,
moving northeast at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
McMinnville, Morrison, Centertown and Viola.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 900 PM CDT for Middle
Tennessee.
LAT...LON 3551 8582 3552 8583 3553 8587 3552 8588
3554 8588 3554 8590 3555 8591 3557 8595
3561 8595 3565 8598 3565 8599 3566 8598
3568 8599 3582 8572 3564 8559 3558 8558
TIME...MOT...LOC 2149Z 241DEG 36KT 3562 8584
HAIL...1.00IN
WIND...60MPH
$$
10What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 3:55 PM CDT, 34 minutes earlier.
Area forecast discussion, Apr 5, 3:55 PM CDT, 34 minutes before
Area Forecast Discussion National Weather Service Nashville TN 355 PM CDT Wed Apr 5 2017 .DISCUSSION... Afternoon storms have been slower to develop this afternoon with the anticipated increase in low level moisture occurring slower than originally forecast. However, dewpoints have crept up and storms have been increasing since 19-20Z. Expect this trend to continue for the next few hours with the bulk of the storms east of I-65 and becoming especially numerous on the Plateau. Severe storm potential will end this evening but wrap-around showers will arrive late tonight and then continue beyond 12Z Thursday. The upper level low that helped kick off today's storms will move from the Mid/Upper MS Valley to the lower Great Lakes Thursday. Thursday will be much cooler with post frontal conditions and extensive clouds in the cyclonic flow aloft...although some decrease in clouds should occur by afternoon. Clearing skies Thursday night will help allow temps to drop into the 30s most areas. Light winds should help prevent any frost Thursday night...but do expect patches of frost across the mid state Friday morning as cold air remains and sfc winds drop off. Upper level ridging will keep it dry Friday through the weekend and into Monday with daytime temperature rebounding into the 60s and then 70s. The next upper level system to impact Middle TN will move eastward through the Northern Plains early next week. This system and a weak cold front will bring a chance of showers to the region Monday night into next Wednesday. && .AVIATION... 18Z TAF DISCUSSION. Band of strong afternoon/early evening storms, followed by dry period, then wrap-around dz-/rw- on tap this period. Outside of convection early through 06z, largely expect VFR conditions. After 06z, upper low will wrap-around light precip and cigs expected to drop all sites overnight but possibly improve by 18z Thu. Winds will be quite gusty through the period...sometimes 25-35mph. && .PRELIMINARY POINT TEMPS/POPS... Nashville 44 58 39 59 36 / 50 50 0 0 0 Clarksville 43 57 37 58 35 / 60 50 0 0 0 Crossville 40 49 35 51 33 / 70 70 20 10 0 Columbia 44 58 38 60 35 / 50 50 0 0 0 Lawrenceburg 44 58 38 59 35 / 50 40 0 0 0 Waverly 43 59 39 59 37 / 60 50 0 0 0 && .OHX WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 7 AM CDT Thursday FOR Bedford-Cannon- Cheatham-Clay-Coffee-Cumberland-Davidson-De Kalb-Dickson- Fentress-Giles-Grundy-Hickman-Houston-Humphreys-Jackson-Lawrence- Lewis-Macon-Marshall-Maury-Montgomery-Overton-Perry-Pickett- Putnam-Robertson-Rutherford-Smith-Stewart-Sumner-Trousdale-Van Buren-Warren-Wayne-White-Williamson-Wilson. && DISCUSSION......49 AVIATION........07
Hazardous weather outlook, Apr 5, 5:18 AM CDT, 11 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 518 AM CDT Wed Apr 5 2017 TNZ005>011-023>034-056>066-075-077>080-093>095-061000- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 518 AM CDT Wed Apr 5 2017 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight Some strong to severe thunderstorms will be possible this afternoon through the early evening hours, especially for locations east of I-65. Main concerns with any strong to severe thunderstorms that do develop will be large hail, damaging winds, and the formation of tornadoes. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed this afternoon and early evening. Spotter Thunderstorm Reporting Criteria Tornado Funnel Cloud Flooding Hail >= 1/2 inch Winds > 50 MPH (Measured) Structural Damage Trees or Power Lines Down 31
In the hours before
Special weather statement, Apr 5, 3:39 PM CDT, 50 minutes before
Special Weather Statement
National Weather Service Nashville TN
339 PM CDT WED APR 5 2017
TNZ007-008-027-052115-
Robertson TN-Davidson TN-Sumner TN-
339 PM CDT WED APR 5 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL DAVIDSON...CENTRAL
SUMNER AND SOUTHEASTERN ROBERTSON COUNTIES UNTIL 415 PM CDT...
At 339 PM CDT, Doppler radar was tracking a strong thunderstorm over
Millersville, or 11 miles southeast of Springfield, moving northeast
at 50 mph.
Dime size hail will be possible with this storm.
Locations impacted include...
Goodlettsville, White House, Millersville, Greenbrier, Ridgetop,
Cross Plains, Portland, Orlinda, Cottontown and Oak Grove.
A tornado watch remains in effect until 900 PM CDT for Middle
Tennessee.
LAT...LON 3664 8641 3651 8625 3629 8677 3633 8682
3639 8688 3663 8655 3663 8654 3664 8651
TIME...MOT...LOC 2039Z 230DEG 45KT 3639 8673
10Special weather statement, Apr 5, 3:54 PM CDT, 35 minutes before
Special Weather Statement
National Weather Service Nashville TN
354 PM CDT WED APR 5 2017
TNZ007-052115-
Robertson TN-
354 PM CDT WED APR 5 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ROBERTSON COUNTY
UNTIL 415 PM CDT...
At 354 PM CDT, Doppler radar was tracking a strong thunderstorm near
Cross Plains, or 10 miles northeast of Springfield, moving northeast
at 30 mph.
Dime size hail will be possible with this storm.
Locations impacted include...
Cross Plains, Orlinda and Black Jack.
A tornado watch remains in effect until 900 PM CDT for Middle
Tennessee.
LAT...LON 3663 8656 3656 8662 3648 8672 3661 8690
3665 8686 3665 8659
TIME...MOT...LOC 2054Z 222DEG 24KT 3661 8676
10Special weather statement, Apr 5, 4:15 PM CDT, 14 minutes before
Special Weather Statement National Weather Service Nashville TN 415 PM CDT WED APR 5 2017 TNZ007>009-052145- Robertson TN-Sumner TN-Macon TN- 415 PM CDT WED APR 5 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SUMNER...NORTHWESTERN MACON AND SOUTHEASTERN ROBERTSON COUNTIES UNTIL 445 PM CDT... At 414 PM CDT, Doppler radar was tracking a strong thunderstorm near White House, or 8 miles west of Gallatin, moving northeast at 60 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Gallatin, Hendersonville, Goodlettsville, White House, Millersville, Westmoreland, Cross Plains, Portland, Cottontown, Oak Grove and Bethpage. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. A tornado watch remains in effect until 900 PM CDT for Middle Tennessee. LAT...LON 3663 8600 3632 8665 3646 8678 3665 8651 TIME...MOT...LOC 2114Z 228DEG 50KT 3641 8660 Shamburger
Local storm report, Apr 5, 4:25 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
425 PM CDT WED APR 05 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0421 PM HAIL 2 N MANCHESTER 35.50N 86.08W
04/05/2017 M0.88 INCH COFFEE TN TRAINED SPOTTER
&&
EVENT NUMBER OHX1700388
JACKSONSpecial weather statement, Apr 5, 4:27 PM CDT, 2 minutes before
Special Weather Statement
National Weather Service Nashville TN
427 PM CDT WED APR 5 2017
TNZ009-010-029>031-052200-
Trousdale TN-Clay TN-Jackson TN-Macon TN-Smith TN-
427 PM CDT WED APR 5 2017
...SIGNIFICANT WEATHER ADVISORY FOR SMITH...NORTHWESTERN JACKSON...
NORTHWESTERN CLAY...EASTERN MACON AND SOUTHEASTERN TROUSDALE COUNTIES
UNTIL 500 PM CDT...
At 426 PM CDT, Doppler radar was tracking a strong thunderstorm near
Carthage, moving northeast at 50 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Carthage, Gordonsville, Red Boiling Springs, South Carthage,
Whitleyville, Dixon Springs and Pleasant Shade.
A tornado watch remains in effect until 900 PM CDT for Middle
Tennessee.
LAT...LON 3650 8553 3615 8602 3621 8610 3623 8611
3623 8612 3624 8611 3628 8612 3631 8615
3662 8588 3662 8571
TIME...MOT...LOC 2126Z 220DEG 42KT 3627 8605
ShamburgerSpecial weather statement, Apr 5, 4:29 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Nashville TN 429 PM CDT WED APR 5 2017 TNZ009-028-030>032-064-052200- Putnam TN-Wilson TN-De Kalb TN-Jackson TN-Macon TN-Smith TN- 429 PM CDT WED APR 5 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SMITH...NORTHWESTERN DE KALB... SOUTHWESTERN JACKSON...SOUTHEASTERN WILSON...SOUTHEASTERN MACON AND WEST CENTRAL PUTNAM COUNTIES UNTIL 500 PM CDT... At 428 PM CDT, Doppler radar was tracking a strong thunderstorm over Watertown, or 13 miles southwest of Carthage, moving northeast at 60 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Carthage, Watertown, Gordonsville, Hickman, South Carthage, Alexandria, Pleasant Shade and Granville. A tornado watch remains in effect until 900 PM CDT for Middle Tennessee. LAT...LON 3626 8557 3598 8613 3609 8626 3649 8590 TIME...MOT...LOC 2128Z 217DEG 54KT 3611 8611 Shamburger
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 3:39 PM CDT | Special Weather Statement | OHX | Sumner | 36 min |
| Apr 5, 3:51 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Coffee | 39 min |
| Apr 5, 3:54 PM CDT | Special Weather Statement | OHX | Robertson | 21 min |
| Apr 5, 4:02 PM CDT | Wind Advisory | OHX | Bedford, Cannon, Cheatham, Clay, Coffee, Cumberland and 32 more | 29 hr |
| Apr 5, 4:10 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee, Rutherford, Wilson | 35 min |
| Apr 5, 4:15 PM CDT | Special Weather Statement | OHX | Sumner | 30 min |
| Apr 5, 4:18 PM CDT | Tornado Warning | OHX | Coffee | 27 min |
| Apr 5, 4:27 PM CDT | Special Weather Statement | OHX | Smith | 33 min |
| Apr 5, 4:29 PM CDT | Special Weather Statement | OHX | Smith | 31 min |
| Apr 5, 4:36 PM CDT | Severe Thunderstorm Warning | OHX | Jackson, Macon, Smith | 24 min |
| Apr 5, 4:47 PM CDT | Special Weather Statement | OHX | Trousdale | 28 min |
| Apr 5, 4:51 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon, Smith | 24 min |
| Apr 5, 4:54 PM CDT | Tornado Warning | OHX | Grundy, Van Buren, Warren | 36 min |
| Apr 5, 4:59 PM CDT | Severe Thunderstorm Warning | OHX | Coffee, Grundy, Warren | 31 min |
| Apr 5, 5:06 PM CDT | Special Weather Statement | OHX | Putnam | 24 min |
| Apr 5, 5:10 PM CDT | Tornado Warning | OHX | Putnam | 21 min |
| Apr 5, 5:12 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon | 33 min |
| Apr 5, 5:14 PM CDT | Special Weather Statement | OHX | Macon, Smith | 31 min |
| Apr 5, 5:22 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Coffee, DeKalb, Warren, White | 23 min |
| Apr 5, 5:26 PM CDT | Tornado Warning | OHX | Overton, Putnam | 18 min |
| Apr 5, 5:38 PM CDT | Special Weather Statement | OHX | DeKalb | 37 min |
| Apr 5, 5:41 PM CDT | Special Weather Statement | OHX | Grundy, Van Buren | 49 min |
| Apr 5, 5:46 PM CDT | Special Weather Statement | OHX | Cannon, DeKalb | 44 min |
| Apr 5, 5:55 PM CDT | Special Weather Statement | OHX | Grundy | 35 min |
| Apr 5, 5:58 PM CDT | Special Weather Statement | OHX | Overton | 32 min |
| Apr 5, 6:08 PM CDT | Special Weather Statement | OHX | Fentress, Overton, Pickett, Putnam | 37 min |
| Apr 5, 6:12 PM CDT | Severe Thunderstorm Warning | OHX | Clay, DeKalb, Jackson, Overton, Putnam | 33 min |
| Apr 5, 6:42 PM CDT | Special Weather Statement | OHX | Overton | 48 min |
| Apr 5, 6:58 PM CDT | Special Weather Statement | OHX | White | 32 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.